Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 102, NWS Jackson, KY

July 6, 2016Bell County, Knox County, Whitley County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 6, 2016, 6:13 PM EDT for Bell County, Knox County, Whitley County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2016, 6:13 PM EDT (22:13 UTC)
Expired
Jul 6, 2016, 7:00 PM EDT
In force
47 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bell County, KY, Knox County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 84 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1605 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1605 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

502 
WUUS53 KJKL 062213
SVRJKL
KYC013-121-235-062300-
/O.NEW.KJKL.SV.W.0102.160706T2213Z-160706T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
613 PM EDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
  WEST CENTRAL BELL COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 700 PM EDT

* AT 612 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER JULIP...OR
  NEAR WILLIAMSBURG...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WILLIAMSBURG...BARBOURVILLE...DIXIE...NEVISDALE...CLATE...DISHMAN
  SPRINGS...SWANPOND...SUTTONS MILL...KING...WOFFORD...BRUSH CREEK...
  PACKARD...ARTEMUS...CANNON...SILER...INDIAN CREEK...MOUNTAIN ASH...
  TROSPER...EMLYN AND HINKLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 5 AND
10...AND BETWEEN MILE MARKERS 13 AND 17.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 2 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3665 8414 3682 8419 3694 8381 3668 8373
TIME...MOT...LOC 2212Z 256DEG 19KT 3676 8408 

HAIL...<.75IN
WIND...60MPH
 
$$

GEOGERIAN
2 follow-up statements
285 
WWUS53 KJKL 062228
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
628 PM EDT WED JUL 6 2016

KYC013-121-235-062300-
/O.CON.KJKL.SV.W.0102.000000T0000Z-160706T2300Z/
WHITLEY KY-KNOX KY-BELL KY-
628 PM EDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN WHITLEY...SOUTHWESTERN KNOX AND WEST CENTRAL BELL
COUNTIES...

AT 628 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLATE...OR 7
MILES SOUTHWEST OF BARBOURVILLE...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BARBOURVILLE...KAYJAY...CLATE...DISHMAN SPRINGS...DAVISBURG...
SWANPOND...GOINS...KING...BRUSH CREEK...ARTEMUS...CANNON...SILER...
INDIAN CREEK...TROSPER...BOONE HEIGHTS...HINKLE...GAUSDALE...
BIMBLE...HEIDRICK AND INGRAM.

THIS INCLUDES U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE
MARKERS 2 AND 14.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3666 8400 3686 8404 3694 8381 3668 8373
TIME...MOT...LOC 2228Z 256DEG 19KT 3678 8398 

HAIL...<.75IN
WIND...60MPH
 
$$

GEOGERIAN
872 
WWUS53 KJKL 062258
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
658 PM EDT WED JUL 6 2016

KYC013-121-235-062308-
/O.EXP.KJKL.SV.W.0102.000000T0000Z-160706T2300Z/
WHITLEY KY-KNOX KY-BELL KY-
658 PM EDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITLEY...
SOUTHWESTERN KNOX AND WEST CENTRAL BELL COUNTIES WILL EXPIRE AT 700
PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON KY.

LAT...LON 3666 8400 3686 8404 3694 8381 3668 8373
TIME...MOT...LOC 2255Z 256DEG 19KT 3678 8398 

$$

JMW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:33 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 6, 3:33 PM EDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Jackson KY
333 PM EDT WED JUL 6 2016

.SHORT TERM...(This evening through Thursday night)
Issued at 333 PM EDT WED JUL 6 2016

Convection that was over central Indiana this morning held
together as it moved southeast through the day, with the remnants
of a broken line now approaching the NW part of the forecast
area. Scattered convection has also developed over the northern
and western part of the forecast area as the cap that was in place
earlier in the day now appears to be breaking. Shear is lacking
across the area right now, but surface based CAPE is in excess of
2500 J/kg. So far the strongest storms have remained near and
north of the Ohio river...and convective trends in our area have
been for showers and storms to begin growing, but then dissipate
rather quickly before becoming very strong. Storms should remain
rather unorganized for the next several hours but a few strong storms
are still possible in our area this evening.

A much more significant complex of storms is over western
KY, associated with a mid level short wave. This wave is moving
east. The 12z runs of the ECMWF, GFS and NAM suggest fairly
widespread showers and thunderstorms tonight, but the latest HRRR
shows the main convective complex now over western KY moving more
to the south. Will carry high rain chances tonight, but the main
severe and flash flood threat should remain to our west. This is
supported by the latest SPC and WPC outlooks.

With the passage of the short wave, only some disorganized
convection is expected on Thursday into Thursday night.

.LONG TERM...(Friday through Wednesday)
Issued at 333 PM EDT WED JUL 6 2016

The models were in decent agreement with the overall large scale
weather pattern to begin the extended. The current consensus is
centering around a large trough of low pressure that is progged to
move slowly eastward across the Great Lakes and into New England
over the weekend. Our weather maker would be the surface cold front
that will trail from the upper low and across Kentucky, Tennessee,
and Arkansas. The issue, initially at least, will be how much
moisture will be available for the front to work with, and its
distribution along the boundary. At this time, the decision was made
to go with isolated to scattered showers and storms Friday and
Friday night across the area, accounting for the presence of a slow
moving front and moisture feed from the Gulf of Mexico that will
interact with the boundary. The showers and storms should taper off
during the day on Saturday from north to south as the front sags
slowly southward into the Tennessee valley. Based on the latest
model guidance, most of eastern Kentucky should be dry Saturday
through late Sunday night, as a weak ridge of high pressure settles
over a large part of the area. We may see a few showers and storms
lingering along the Tennessee border over the weekend, as the front
will not be that far south. Our next good push of rain will most
likely be Monday through Tuesday night, as the boundary that is
forecast to go through our area Friday and Friday night, begins to
move back toward us as warm front. This boundary to looks to be a
slow mover as well, which would give us rain chances through mid
week. The issue once again will be the amount of lift, instability,
and moisture that will accompany the front as it moves through. That
being said, decided to go once again with fairly low precipitation
probabilities, to account for the models lack of agreement.

The period is still on track to start off very warm yet again as a
stagnant moisture laden air mass is still expected to be in place.
Highs on Friday could easily top out in the lower 90s for most
locations across eastern Kentucky. The rest of the extended should
feature near normal temperatures, with highs generally in the mid to
upper 80s each day and lows in the 60s each night. Friday night
looks to quite warm and muggy, with lows in the lower 70s on tap.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
ISSUED AT 135 PM EDT WED JUL 6 2016

Isolated showers were developing across the forecast area as of
1735Z. Some of these should develop into thunderstorms by 1830Z.
At the same time a broken line of thunderstorms from SW OH
extending southwest along the OH river continues to work east.
Based on current trends the broken like of thunderstorms should
move across the northern part of the forecast area this afternoon.
As such, will carry a brief thunderstorm in the SYM TAF this
afternoon based on current timing and trends. For the other TAF
sites thunder occurrence is much less certain this afternoon so
will carry VCTS for the remainder of the day for SJS, JKL, LOZ and
SME.

A complex of showers and thunderstorms is expected to move across
the area late tonight and early Thursday bringing lowering
visibility and ceilings. Once this complex passes IFR ceilings
should linger into the day on Thursday before gradually improving
to MVFR and then eventually VFR Thursday afternoon.

&&

.JKL Watches/Warnings/Advisories...
None.
&&

SHORT TERM...SBH
LONG TERM...AR
AVIATION...SBH
Hazardous weather outlook, Jul 6, 3:53 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
353 PM EDT WED JUL 6 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-071200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
353 PM EDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY. SOME THUNDERSTORMS COULD BECOME STRONG
TO SEVERE THIS EVENING WITH LOCALLY DAMAGING WINDS BEING THE MAIN
THREAT. IN ADDITION...THUNDERSTORMS COULD BRING LOCALIZED VERY
HEAVY RAIN...LEADING TO ISOLATED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM THURSDAY THROUGH TUESDAY.

SOME THUNDERSTORMS ON FRIDAY AFTERNOON AND EVENING COULD BE STRONG
TO SEVERE WITH DAMAGING WINDS AND HEAVY RAIN BEING THE MAIN
THREATS.

ADDITIONALLY...VERY HUMID CONDITIONS WILL CONTINUE THROUGH THE END
OF THE WORK WEEK. ON FRIDAY...HEAT INDICES SHOULD APPROACH OR
REACH 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS OR FLOODING
TONIGHT.

JP/SBH

In the hours before

Special weather statement, Jul 6, 5:33 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
533 PM EDT WED JUL 6 2016

KYZ087-088-062230-
BELL-HARLAN-
533 PM EDT WED JUL 6 2016

...A STRONG THUNDERSTORM WILL AFFECT BELL...HARLAN...

AT 532 PM EDT...A STRONG THUNDERSTORM WAS OVER PONZA...OR NEAR
PINEVILLE...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PINEVILLE...CALVIN...LIGGETT...MIRACLE...BLACK SNAKE...OAKS...CARY...
PONZA...STRAIGHT CREEK...KETTLE ISLAND...CLEAR CREEK SPRINGS...
HUTCH...HENSLEY STORE...VARILLA...ARJAY...KENTENIA...MARY ALICE...
CUBAGE...BALKAN AND MELDRUM.

THIS INCLUDES U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE
MARKERS 4 AND 15.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3665 8376 3682 8372 3680 8331 3670 8334
      3667 8343 3667 8353 3664 8358 3664 8361
      3663 8362 3662 8365
TIME...MOT...LOC 2132Z 281DEG 19KT 3672 8366

GEOGERIAN
Special weather statement, Jul 6, 5:40 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
540 PM EDT WED JUL 6 2016

KYZ079-062215-
PULASKI-
540 PM EDT WED JUL 6 2016

...A STRONG THUNDERSTORM WILL AFFECT PULASKI...

AT 540 PM EDT...A STRONG THUNDERSTORM WAS OVER BRONSTON...OR NEAR
SOMERSET...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...BURNSIDE...TATEVILLE...BENT...SOMERSET PULASKI AIRPORT...
MOUNT VICTORY...GENERAL BURNSIDE S.P....BRONSTON...GRADE...QUINTON...
ELIHU...SHOPVILLE...DYKES...RUTH...VALLEY OAK AND FERGUSON.

THIS INCLUDES KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE
MARKERS 22 AND 23...AND BETWEEN MILE MARKERS 27 AND 31.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3719 8447 3703 8431 3702 8432 3703 8433
      3701 8433 3694 8464 3700 8471
TIME...MOT...LOC 2140Z 238DEG 18KT 3699 8463

JMW
Special weather statement, Jul 6, 6:01 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
601 PM EDT WED JUL 6 2016

KYZ079-080-083>085-062230-
WAYNE-LAUREL-WHITLEY-MCCREARY-PULASKI-
601 PM EDT WED JUL 6 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...LAUREL...
WHITLEY...MCCREARY...PULASKI...

AT 600 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER TATEVILLE...
OR 9 MILES SOUTH OF SOMERSET...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...BURNSIDE...BEULAH HEIGHTS...DELTA...GREGORY...KIDDER...
GENERAL BURNSIDE S.P....DENNEY...HUXLEY...BARK CAMP...GRADE...
QUINTON...ELIHU...ROCKCASTLE SPRINGS...GREENWOOD...RUTH...
TATEVILLE...RITNER...WIBORG AND HOLLY BAY REC. AREA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3679 8475 3709 8459 3707 8419 3674 8432
TIME...MOT...LOC 2200Z 266DEG 37KT 3694 8459

JMW
Special weather statement, Jul 6, 6:07 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
607 PM EDT WED JUL 6 2016

KYZ085>087-062245-
KNOX-WHITLEY-BELL-
607 PM EDT WED JUL 6 2016

...A STRONG THUNDERSTORM WILL AFFECT KNOX...WHITLEY...BELL...

AT 606 PM EDT...A STRONG THUNDERSTORM WAS OVER JULIP...OR NEAR
WILLIAMSBURG...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...BARBOURVILLE...PINEVILLE...DIXIE...NEVISDALE...
CLATE...DISHMAN SPRINGS...SWANPOND...SUTTONS MILL...KING...WOFFORD...
BRUSH CREEK...PACKARD...ARTEMUS...SILER...INDIAN CREEK...
MOUNTAIN ASH...TROSPER...OLD FLAT LICK AND EMLYN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 4 AND
10...AND BETWEEN MILE MARKERS 13 AND 17.
 U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 7 AND 18.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 13.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3664 8414 3681 8419 3695 8373 3668 8365
TIME...MOT...LOC 2206Z 256DEG 27KT 3675 8408

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 5:19 PM EDTSevere Thunderstorm WarningJKLPulaski, Wayne56 min
Jul 6, 5:33 PM EDTSpecial Weather StatementJKLBell57 min
Jul 6, 5:34 PM EDTAreal Flood AdvisoryJKLPulaski, Wayne3 hr
Jul 6, 5:40 PM EDTSpecial Weather StatementJKLPulaski35 min
Jul 6, 6:01 PM EDTSpecial Weather StatementJKLMcCreary29 min
Jul 6, 6:07 PM EDTSpecial Weather StatementJKLBell, Knox, Whitley38 min
Jul 6, 6:14 PM EDTSpecial Weather StatementJKLLaurel31 min
Jul 6, 6:20 PM EDTSpecial Weather StatementJKLLaurel25 min
Jul 6, 6:39 PM EDTSpecial Weather StatementJKLBell, Clay, Jackson, Knox, Laurel, Owsley51 min
Jul 6, 7:21 PM EDTSpecial Weather StatementJKLLeslie24 min
Jul 6, 7:33 PM EDTSpecial Weather StatementJKLRowan27 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.